MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL2512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 07/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was discarded and will not be returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.Based on the information provided, the cause of the mi could not be definitively determined; however, based on the information provided, the ivl catheter successfully delivered 60 pulses at 10 atm, which is considered off-label use per the following indications in the instructions for use: "balloon compliance chart referenced in shockwave c2+ coronary intravascular lithotripsy (ivl) catheter instructions for use, 10 atm is (related burst pressure) of the balloon." there was no ivl malfunction reported.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.Complaints will continue to be monitored for trending purposes.
 
Event or Problem Description
This event was reported to shockwave via the post market empower cad clinical study.On july 12, 2024, a shockwave c2+ intravascular lithotripsy (ivl) catheter was used to treat a lesion in the left mid anterior descending (lad) artery.The ivl catheter successfully delivered 60 pulses at 10 atm.Post dilation was performed, and three (3) stents were successfully placed.There was no report of an ivl device malfunction.Myocardial infarction (mi) occurred the same day as the index procedure.The patient complained of worsening hypertension, chest pain, back pain, mild nausea and vomiting.The symptoms were treated with hydralazine, zofran and morphine intravenously with favorable effects to the patient.In addition, the patient was treated with aspirin and prasugrel.An ekg was obtained, and the patient was released the following day.The clinical site has determined that the relationship of mi to the study and procedure was possible/definite.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key20539818
Report Number3015053858-2024-00123
Device Sequence Number6641469
Product Code QMG
UDI-Device Identifier00195451000003
UDI-Public(01)00195451000003(17)250930(10)14A230922A
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberC2PIVL2512
Device Catalogue NumberC2PIVL2512
Device Lot Number14A230922A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Initial Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC - BALLOON; MEDTRONIC - ONYX FRONTIER DRUG ELUTING STENT; MEDTRONIC - ONYX FRONTIER DRUG ELUTING STENT; MEDTRONIC - ONYX FRONTIER DRUG ELUTING STENT
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age64 YR
Patient SexFemale